Ramipril confused: I had a AF attack and came... - AF Association

AF Association
18,050 members21,811 posts

Ramipril confused

Timpsonboy
Timpsonboy
11 Replies

I had a AF attack and came out of sinus ryth in Nov .The consultant told me they would try and cardio avert me after results of a echo cardiogram which I had in Nov and to wait for the nurse to ring me to book me in.I then went on holiday and came back a few days before Christmas so decided to wait till today and if I heard nothing I would ring my cardiology dept to find out when I was likely to be booked in.I was surprised to be told the results had gone back to my doctor and they had increased my Bisoprolol and started me on Ramipril.Nobody has told me any of this and the hospital said they just needed to book me a outpatients appointment which they have thank god on Friday.My confusion is when I was in hospital the consultant said I had really low blood pressure and on that basis I bought a monitor which at best im managing 102/75 which I thought is still low If I take Ramipril it will lower my already low blood pressure wont it.I was diagnosed with a slightly enlarged Aortic valve which has moved for eight years and last July was fine but I cant think of any other reason for Ramipril.Very scared of what im going to be told on Friday.

11 Replies
oldestnewest
Timpsonboy

I meant to say my aortic valve hasn't moved.It has been fine

Reply
HiddenThis reply has been deleted
Timpsonboy
Timpsonboy
in reply to Hidden

I don't know anything at the mo.I can get a docs appointment as usual till next week ans I see the consultant Friday.Just in panic mode at mo

Reply
HiddenThis reply has been deleted
Timpsonboy
Timpsonboy
in reply to Hidden

thanks .I did get breathless a bit but that has resolved and I put that down to me getting used to the drugs.Just hoping I can have more treatment eg cardioversion or ablation.

Reply
Timpsonboy

I have been on apixhaban since Nov

Reply
Hidden
Hidden

Ramipril is a drug used yo control hypertension. You said that your B/P is normal and do don’t understand why your doctor put you on it. My hunch us that your B/P is normal when you take it, but it’s possible that it goes up at other times, and that is why you have developed the dilatation of the aortic valve. . Besides, B/P home monitors are not 100% reliable. Control of your blood pressure becomes crucial when you have dilatation of your aortic valve because if not controlled, it will continue to damage the valve, creating aortic insufficiency which will require surgery. Ramipril will ensure that your B/P will be under good control and will not lower your blood pressure unless it goes up.

1 like
Reply
Timpsonboy
Timpsonboy
in reply to Hidden

Thank you for this .Im a little better knowing more .I will post what my consultant says.I suppose the fact im getting treatment is a good thing .

Reply
nickibmobile

I'm just going to reiterate what Tachip has said. I take Bispropol and Ramipril too and also have naturally low BP, like you I queried it and basically that's what I was told. So like a good girl I pop the pills as told and touch wood everything is going well x

1 like
Reply
Timpsonboy

ok I have seen my consultant. He said the echocardiogram I had has shown my heart has weakened slightly but that's normal when you have AF. He has given me Ramipril to address this and says 1.25MG is a really small dose. They are going to cardio avert me but instead of keeping me on digoxin they are going to give me another drug .I cant remember what it is called it starts with OM I think but its stronger than digoxin and I have to take it 2 weeks before I have the procedure. My aortic valve hasn't changed which is good and they have increased my bisoprolol slightly. Feel a lot better seeing him as he says there are lots of things to try and not to worry so feeling less anxious just glad im having treatment.

Reply

You may also like...